Depression Taking A Toll
Dec 4, 2003
I have a question about depression and meds. I went off my anti-depressants (Celexa 10mg/day and Wellbutrin SR 300 mg/day) in July. Aug rolled around, a lot happened at work, at home, in my personal life and I became really depressed. Went back on the meds, started going to therapy. In mid October I found out I was HIV +. Wow, that news really showed me a new level of low.
So now we are at Dec 1. I am still at an all time low. I'm not as emotional as I was following the HIV+ news, but there are days when I feel so incredibly empty and alone. There have been a few external developments: I started HIV meds, My best friend is no longer really available to me, but nothing life-threatening. Should I ask my doctor to increase my Celexa dosage? Maybe switch to different meds? The one thing that I don't like about increasing the meds are the sexual side affects. I know I need to work through some issues and I am trying to do that with my therapist. However, the depression is starting to take a toll on my social and professional life. Thanks in advance for advice that you may have.
Response from Dr. Horwath
If you're still taking Celexa 10 mg, that's a very low dose. Usual adult doses are in the range of 20-40 mg/day. Increasing the dose is very likely to help you with your depression. I realize that the sexual side effects are difficult to tolerate, but it may be that you'll respond to a higher dose, and be able to taper back to a lower dose at a later time, when things are more stable for, and you've managed to work through some of the issues you mentioned.
If a higher dose of Celexa doesn't work for you, you might consider switching to another type of antidepressant, such as Effexor or Remeron. What you should not do is continue to suffer with your depression, because good treatment is available and can bring you relief from your symptoms and restore your social and professional life.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Getting A Tattoo Worried I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Sore On Penis After Anal Sex Worried I Have HIV
- White Spots After Touching Skin Worried I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.